Alert archive / Massachusetts / Frost Advisories in 2009

Frost Advisory 5, NWS Boston/Norton, MA

September 19, 2009Cheshire County, Hillsborough County, New Hampshire; 8 counties in Massachusetts; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this frost advisory at Sep 19, 2009, 2:49 AM EDT for Cheshire County, Hillsborough County, New Hampshire; 8 counties in Massachusetts; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at Sep 20, 2009, 12:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2009, 2:49 AM EDT (06:49 UTC)
In effect from
Sep 20, 2009, 12:00 AM EDT
Expired
Sep 20, 2009, 8:00 AM EDT
In force
8 hr
Issued by
NWS Boston/Norton, MA

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Cheshire County, NH, Hillsborough County, NH

The radar

The Boston radar (KBOX), 67 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 6.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2009-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2009-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 190649
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
249 AM EDT SAT SEP 19 2009

MAZ002-003-008>010-NHZ011-015-191600-
/O.NEW.KBOX.FR.Y.0005.090920T0400Z-090920T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-CHESHIRE NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...JAFFREY...
KEENE...PETERBOROUGH...WEARE
249 AM EDT SAT SEP 19 2009

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SUNDAY. 

AREAS OF FROST ARE EXPECTED OVERNIGHT ACROSS NORTHWEST MASSACHUSETTS
AND SOUTHWEST NEW HAMPSHIRE AS CANADIAN HIGH PRESSURE BRINGS AN
UNSEASONABLY CHILLY AIRMASS TO THE REGION.

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP BETWEEN
32 AND 35 DEGREES EARLY SUNDAY MORNING PROMOTING FROST DEVELOPMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$
5 follow-up statements
000 
WWUS71 KBOX 191348
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
948 AM EDT SAT SEP 19 2009

MAZ002-003-008>010-NHZ011-015-192200-
/O.CON.KBOX.FR.Y.0005.090920T0400Z-090920T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-CHESHIRE NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...JAFFREY...
KEENE...PETERBOROUGH...WEARE
948 AM EDT SAT SEP 19 2009

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT SUNDAY. 

AREAS OF FROST ARE EXPECTED OVERNIGHT ACROSS NORTHWEST
MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE AS CANADIAN HIGH
PRESSURE BRINGS AN UNSEASONABLY CHILLY AIRMASS TO THE REGION.

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP
BETWEEN 32 AND 35 DEGREES EARLY SUNDAY MORNING PROMOTING FROST
DEVELOPMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$
000 
WWUS71 KBOX 192007
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
407 PM EDT SAT SEP 19 2009

CTZ002>004-MAZ005>007-011-013-017-018-NHZ012-200415-
/O.EXA.KBOX.FR.Y.0005.090920T0400Z-090920T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-EASTERN HAMPDEN MA-
WESTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN HILLSBOROUGH NH-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...SPRINGFIELD...FOXBORO...NORWOOD...TAUNTON...
BROCKTON...MANCHESTER...NASHUA
407 PM EDT SAT SEP 19 2009

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SUNDAY. 

AREAS OF FROST ARE FORECAST OVERNIGHT ACROSS NORTHWEST
MASSACHUSETTS...SOUTHWEST NEW HAMPSHIRE...PARTS OF NORTHERN
CONNECTICUT AS WELL AS PORTIONS OF EASTERN MASSACHUSETTS.

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP BETWEEN
32 AND 35 DEGREES EARLY SUNDAY MORNING PROMOTING FROST DEVELOPMENT.
THERE IS A CHANCE OF A FEW READINGS IN THE UPPER 20S ACROSS NORTHWEST
MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE.  

THERE IS ALSO A CHANCE THE TEMPERATURE WILL FALL TO 35 OR 36 DEGREES
AT WINDSOR LOCKS AIRPORT NEAR HARTFORD CONNECTICUT EARLY SUNDAY...
WHICH WOULD EITHER TIE OR ESTABLISH A NEW RECORD LOW FOR 20TH OF
SEPTEMBER.

ISOLATED FROST IS A SMALL POSSIBILITY FOR MARTHAS VINEYARD AND PARTS
OF UPPER CAPE COD.

HOWEVER...THE GREATEST DANGER OF FROST TONIGHT IS IN THE CONNECTICUT
RIVER VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

MAZ002-003-008>010-NHZ011-015-200415-
/O.CON.KBOX.FR.Y.0005.090920T0400Z-090920T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-CHESHIRE NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...JAFFREY...
KEENE...PETERBOROUGH...WEARE
407 PM EDT SAT SEP 19 2009

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT SUNDAY. 

AREAS OF FROST ARE FORECAST OVERNIGHT ACROSS NORTHWEST MASSACHUSETTS...
SOUTHWEST NEW HAMPSHIRE...PARTS OF NORTHERN CONNECTICUT AS WELL AS
PORTIONS OF EASTERN MASSACHUSETTS.

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP BETWEEN
32 AND 35 DEGREES EARLY SUNDAY MORNING PROMOTING FROST DEVELOPMENT.
THERE IS A CHANCE OF A FEW READINGS IN THE UPPER 20S ACROSS NORTHWEST
MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$


DRAG
000 
WWUS71 KBOX 200214
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1014 PM EDT SAT SEP 19 2009

CTZ002>004-MAZ002-003-005>011-013-017-018-NHZ011-012-015-201015-
/O.CON.KBOX.FR.Y.0005.090920T0400Z-090920T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-WESTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...
FOXBORO...NORWOOD...TAUNTON...BROCKTON...JAFFREY...KEENE...
MANCHESTER...NASHUA...PETERBOROUGH...WEARE
1014 PM EDT SAT SEP 19 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY. 

AREAS OF FROST ARE FORECAST OVERNIGHT ACROSS NORTHWEST
MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE. FROST SHOULD BE MORE
ISOLATED ACROSS PARTS OF NORTHERN CONNECTICUT AND EASTERN
MASSACHUSETTS WHERE LOW TEMPERATURES WILL BE MOSTLY IN THE UPPER 30S. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP BETWEEN
31 AND 35 DEGREES ACROSS NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW
HAMPSHIRE PROMOTING FROST DEVELOPMENT. THERE IS A LOW PROBABILITY OF
AN ISOLATED READING IN THE UPPER 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$
000 
WWUS71 KBOX 200751
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
351 AM EDT SUN SEP 20 2009

CTZ002>004-MAZ006-007-018-NHZ012-200900-
/O.CAN.KBOX.FR.Y.0005.000000T0000Z-090920T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN PLYMOUTH MA-EASTERN HILLSBOROUGH NH-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...LAWRENCE...GLOUCESTER...
BROCKTON...MANCHESTER...NASHUA
351 AM EDT SUN SEP 20 2009

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FROST
ADVISORY FOR NORTHERN CONNECTICUT...ESSEX AND WESTERN PLYMOUTH
COUNTIES IN MASSACHUSETTS AND EASTERN HILLSBOROUGH COUNTY IN NEW
HAMPSHIRE.

$$

MAZ002-003-005-008>011-013-017-NHZ011-015-201200-
/O.CON.KBOX.FR.Y.0005.000000T0000Z-090920T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-CENTRAL MIDDLESEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-WESTERN NORFOLK MA-NORTHERN BRISTOL MA-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
FRAMINGHAM...LOWELL...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON...SPRINGFIELD...FOXBORO...NORWOOD...TAUNTON...
JAFFREY...KEENE...PETERBOROUGH...WEARE
351 AM EDT SUN SEP 20 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING.

AREAS OF FROST ARE LIKELY EARLY THIS MORNING ACROSS NORTHWEST
MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE...AS WELL AS PORTIONS OF
INTERIOR EASTERN MASSACHUSETTS. TEMPERATURES IN THE COLDER LOCATIONS
WILL BOTTOM OUT IN THE LOW TO MID 30S EARLY THIS MORNING WHICH WILL
RESULT IN FROST FORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$
000 
WWUS71 KBOX 201216
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
816 AM EDT SUN SEP 20 2009

MAZ002-003-005-008>011-013-017-NHZ011-015-201330-
/O.EXP.KBOX.FR.Y.0005.000000T0000Z-090920T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-CENTRAL MIDDLESEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-WESTERN NORFOLK MA-NORTHERN BRISTOL MA-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
FRAMINGHAM...LOWELL...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON...SPRINGFIELD...FOXBORO...NORWOOD...TAUNTON...
JAFFREY...KEENE...PETERBOROUGH...WEARE
816 AM EDT SUN SEP 20 2009

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES WILL QUICKLY RISE INTO THE UPPER 30S TO MID 40S BY 9AM.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at Sep 18, 10:10 PM EDT, 4 hours 39 minutes earlier.

Area forecast discussion, Sep 18, 10:10 PM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1010 PM EDT FRI SEP 18 2009

.SYNOPSIS...
A COLD FRONT WILL SWING THROUGH THE REGION EARLY THIS EVENING...
USHERING IN DRY BUT MUCH COOLER WEATHER TONIGHT AND SATURDAY. HIGH
PRESSURE WILL SLOWLY MOVE OFF THE COAST SUNDAY AND MONDAY ALLOWING
MILDER TEMPERATURES ALONG WITH CONTINUED DRY WEATHER. UNSETTLED WEATHER
MAY RETURN DURING THE MIDDLE OF NEXT WEEK...BUT CONFIDENCE IN TIMING
REMAINS LOW.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AT 10 PM...COLD FRONT MOVING INTO N CT/RI AND SE MA. A DRY FROPA AS
MOISTURE JUST TOO SHALLOW AND CONVERGENCE WEAK. STILL A FEW CLOUDS
HANGING AROUND ACROSS N ZONES AND NEAR THE S COAST ASSOCD WITH THE
FRONT BUT CLEARING EXPECTED OVERNIGHT.

GOOD PRESSURE GRADIENT AND CAA WILL KEEP A STEADY WIND GOING
TONIGHT WITH OCCASIONAL GUSTS TO 30 MPH POSSIBLE ACROSS E COASTAL MA
AND CAPE/ISLANDS.

COOLING TONIGHT MAINLY FROM ADVECTION SO MINS IN COLDEST SPOTS
SHOULD REMAIN AT OR ABOVE 40.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
SATURDAY...

A CHILLY START TO THE DAY ALONG WITH A BRISK NORTHWEST WIND...MAINLY
IN THE MORNING. HOWEVER VERY DRY ATMOSPHERE BEHIND THE FRONT WILL
SUPPORT ABUNDANT SUNSHINE AND DOWNSLOPE WINDS WILL HELP TEMPS RECOVER
INTO THE UPPER 60S AND LOW 70S.

SAT NIGHT...

HIGH PRES MOVES OVERHEAD WHICH WILL YIELD A DIMINISHING WIND. THE
COMBINATION OF CLEAR SKIES...LIGHT WINDS AND A VERY DRY ATMOSPHERE
WILL PROMOTE UNSEASONABLY COLD TEMPS. MANY LOCATIONS WILL DIP INTO
THE LOW AND MID 30S WHICH WILL LIKELY RESULT IN A WIDESPREAD FROST.
THERE IS A LOW PROB OF A KILLING FROST/FREEZE ACROSS NORTHWEST MA
INTO CHESHIRE COUNTY OF NH AS MINS MAY FALL INTO THE UPPER 20S.

MINS DON/T APPEAR TO BE RECORD BREAKING...HOWEVER THERE IS A LOW PROB
THAT BDL/S RECORD OF 36F IN 1986 MAY BE IN JEOPARDY.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
THE MEDIUM RANGE MODELS SEEM TO BE STRUGGLING WITH THE UPPER LEVEL
RIDGE PARKED OVER THE AREA FOR A PORTION OF THE LONG TERM.  WHILE
THE GFS HAS BEEN EAGER TO BREAK DOWN THE RIDGE...THE ECMWF SEEMED TO
AGREE ON THE 17/00Z RUN...BUT ON THE 18/00Z RUN IT HAS GONE BACK TO
KEEPING THE RIDGE IN PLACE THROUGH TUESDAY AND INTO WEDNESDAY.

SUNDAY AND MONDAY WILL BE PLEASANT WITH HIGH PRESSURE CONTINUING TO
BUILD INTO THE REGION.  DRY WEATHER AND MOSTLY SUNNY SKIES WILL BE
THE RULE.  HIGH PRESSURE MOVES JUST OFFSHORE MONDAY...ALLOWING
WARMER TEMPERATURES TO MOVE IN.  HIGHS BOTH SUNDAY AND MONDAY SHOULD
BE RIGHT AROUND NORMAL...IF NOT A LITTLE ABOVE NORMAL.  LOWS SUNDAY
NIGHT WILL STILL BE A BIT ON THE COLD SIDE WITH TEMPS IN THE 40S.
MONDAY NIGHT WILL BE A BIT WARMER WITH LOWS CLOSER TO NORMAL.

TUESDAY THROUGH FRIDAY...LOW CONFIDENCE FORECAST WITH PERHAPS A
BIT MORE UNSETTLED WEATHER AS THE UPPER LEVEL RIDGE MOVES OUT OF THE
AREA AND MOISTURE STREAMS INTO THE AREA ON A SOUTH TO SOUTHWEST
SURFACE FLOW.  WILL KEEP LOW END CHANCE POPS IN FOR TUESDAY AND
FRIDAY WHEN THE MODELS AGREE THERE COULD BE SOME PRECIPITATION
EITHER WITH FRONTAL PASSAGES OR SHORTWAVES.  WILL KEEP POPS TO
SLIGHT CHANCE WEDNESDAY AND THURSDAY.  BOTH THE GFS AND ECMWF
INDICATE A COLD FRONT WILL MOVE THROUGH LATE TUESDAY OR EARLY
WEDNESDAY WITH HIGH PRESSURE BUILDING IN BEHIND.  SEASONABLE
TEMPERATURES ARE EXPECTED WITH A DAY OR TWO OF ABOVE NORMAL TEMPS IN
THIS TIME PERIOD.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...

TONIGHT...VFR. CLEARING SKIES. GUSTY NW WINDS TO 25-30 KT POSSIBLE
AT BOS/HYA/ACK.

SATURDAY...VFR. NW GUSTS TO 20-25 KT POSSIBLE IN THE MORNING...THEN
DIMINISHING IN THE AFTERNOON.

OUTLOOK /SATURDAY NIGHT THROUGH WEDNESDAY/...

SUNDAY AND MONDAY...VFR.

TUESDAY AND WEDNESDAY...MAINLY VFR WITH OCCASIONAL MVFR CONDITIONS
POSSIBLE IN FOG DURING THE OVERNIGHT HOURS AND IN SCATTERED SHOWERS
ON TUESDAY.

&&

.MARINE...
TONIGHT...
NW WINDS BEHIND FROPA WILL INCREASE WITH G25-30 KTLIKELY...STRONGEST
ACROSS E WATERS.

SATURDAY...
NORTHWEST WINDS OF 20-30 KT IN THE MORNING DIMINISH DURING THE
AFTERNOON AS HIGH PRES BUILDS INTO NEW ENGLAND.

SAT NIGHT...
TRANQUIL WITH HIGH PRES OVERHEAD.

OUTLOOK /SATURDAY THROUGH WEDNESDAY/...

HIGH PRESSURE OVER AND NEAR THE WATERS DURING THE LONG TERM WILL
KEEP WINDS AND WAVES BELOW SCA CRITERIA SUNDAY THROUGH WEDNESDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT SATURDAY FOR ANZ230>237-
     250-251-254>256.

&&

SYNOPSIS...NOCERA/RLG
NEAR TERM...KJC
SHORT TERM...NOCERA
LONG TERM...FRANK
AVIATION...KJC/NOCERA/FRANK
MARINE...KJC/NOCERA/FRANK
Hazardous weather outlook, Sep 18, 4:11 PM EDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
411 PM EDT FRI SEP 18 2009

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-192015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
411 PM EDT FRI SEP 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...
SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE
ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A WIDESPREAD FROST IS EXPECTED LATE SATURDAY NIGHT INTO SUNDAY
MORNING OUTSIDE THE URBAN AREAS. IN ADDITION...THERE IS A LOW
PROBABILITY OF A KILLING FROST/FREEZE IN NORTHWEST MASSACHUSETTS AND
SOUTHWEST NEW HAMPSHIRE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-192015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
411 PM EDT FRI SEP 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Massachusetts, 2009Frost Advisories in New Hampshire, 2009Frost Advisories in Connecticut, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.